Alert archive / Mississippi / Tornado Warnings in 2004

Tornado Warning 105, NWS Jackson, MS

December 7, 2004Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 7, 2004, 4:43 AM CST for Marion County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2004, 4:43 AM CST (10:43 UTC)
Expired
Dec 7, 2004, 5:45 AM CST
In force
62 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 071043
TORJAN
MSC091-071145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
443 AM CST TUE DEC 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 545 AM CST

* AT 443 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF 
  SANDY HOOK...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SANDY HOOK BY 450 AM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS NEAR 70 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3115 8992 3102 8982 3103 8967 3127 8967

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 7, 4:05 AM CST, 38 minutes earlier.

Area forecast discussion, Dec 7, 4:05 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST TUE DEC 7 2004

.SHORT TERM...
FOR TODAY THROUGH THURSDAY NIGHT...
BEEN A BUSY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS A POTENT
NEGATIVE TILTED SHORT WAVE LIFTING OUT OF THE SOUTHERN PLAINS
TRIGGERING THE STRONG CONVECTION ACROSS THE LOWER MISSISSIPPI
VALLEY. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER
MODELS HAD PREDICTED AT THIS POINT. EXPECT THE SURFACE REFLECTION
(SURFACE LOW) TO MOVE RAPIDLY NORTHEAST THROUGH THE GREAT LAKES
REGION AS THE LAST OF THE STRONG CONVECTION EXITS THE REGION BY MID
MORNING. THE RAIN WILL EXIT THE EAST AND SOUTH BY MIDDAY. PARTLY CLOUDY
SKIES AND CONTINUED WARM CONDITIONS WILL BE BUILDING BACK IN.

HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO
LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY.
THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH
ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND
EVENTUALLY PRECIP...BY WEDNESDAY NIGHT GOING INTO THURSDAY. LOOKS
LIKE SOME DECENT RAINFALL AMOUNTS WITH THIS SYSTEM WITH A THATAE
RIDGE OF ABOUT 330...PCP WATER AROUND 1.8 INCHES...WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES ALONG WITH SOME UPPER DIVERGENCE OF A 115
KNOT JET. THE SYSTEM WILL MOVE OUT ON THURSDAY EVENING. SO WITH THIS
IN MIND MADE SLIGHT ADJUSTMENTS TO TEMPS AND POPS.

&&

.LONG TERM...
FOR FRIDAY THROUGH MONDAY...
THE GFS/ETA EXTENDED/UKMET ON FRIDAY A LARGE UPPER TROUGH WITH A 530
CLOSED LOW WILL BE OVER THE EASTERN HALF OF THE NATION. THE TROUGH
WILL LIFT TO THE EAST ON SATURDAY AS A FLAT UPPER RIDGE DEVELOPS
THROUGH THE WEEKEND. THE EUROPEAN MODEL WAS A LITTLE DEEPER WITH THE
DEPARTING TROUGH FOR THE WEEKEND. ON MONDAY ANOTHER SHORT WAVE
RESHAPES THE UPPER TROUGH OVER THE EASTERN HALF OF THE NATION.
THIS WILL KEEP THE REGION UNDER DRY NORTHWEST FLOW. SO WILL KEEP DRY
WEATHER FOR THE LONG TERM AND MAKE MINOR CHANGES TO TEMPS.

&&
PRELIMINARY TEMP/POPS

JACKSON   71  46  71  56 / 20  10  10 50

MERIDIAN  73  46  72  56 / 60  10  10 50

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...NONE
.LA...NONE.
.AR...NONE.

&&

17
Hazardous weather outlook, Dec 6, 11:48 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST MON DEC 06 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072248-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1148 PM CST MON DEC 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...WITH THE GREATEST
RISK ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. DAMAGING
WINDS TO 80 MPH...TORNADOES...AND HAIL TO THE SIZE OF QUARTERS
ARE THE MAIN THREAT WITH THESE STORMS.

A BAND OF THUNDERSTORMS WAS MOVING INTO THE ARKLAMISS REGION FROM
THE WEST LATE THIS EVENING.  ADDITIONALLY...SCATTERED
THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN MISSISSIPPI AHEAD OF
THE LINE. A FAIRLY UNSTABLE AIRMASS COMBINED WITH INTENSE WIND
SHEAR AND STRONG UPPER LEVEL SUPPORT WILL YIELD SEVERE
THUNDERSTORMS ACROSS THE REGION OVERNIGHT.  THE GREATEST RISK
SHOULD BE ALONG AND WEST OF THE NATCHEZ TRACE WHERE THE GREATEST
INSTABILITY AND DYNAMICS WILL EXIST...BUT AT LEAST ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE OVER THE ENTIRE AREA INTO THE EARLY MORNING
HOURS.

...FLOODING...
VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT
FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS
AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT
AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED
GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES
OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS
POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF
WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE
NATCHEZ TRACE.

...NON PRECIPITATION...
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW
PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY
ROUGH CONDITIONS ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF
THE NATCHEZ  TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED
THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Dec 7, 3:41 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     BRANDON                 32.28N 90.00W
12/07/2004                   RANKIN             MS   EMERGENCY MNGR

            TREES FELL ON HOUSE.

&&

WILSON
Local storm report, Dec 7, 3:56 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
12/07/2004                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN. TREES FELL ON HOMES. ONE WOODEN BUILDING
            DETROYED.

&&

WILSON
Special weather statement, Dec 7, 4:00 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0400 AM CST TUE DEC 07 2004

MSZ030-033-038-044-045-050-055-063-071100-
CLAY MS-LAWRENCE MS-LEAKE MS-NESHOBA MS-OKTIBBEHA MS-SCOTT MS-
SIMPSON MS-WINSTON MS-

TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
CLAY...         LAWRENCE...     LEAKE...        NESHOBA...
OKTIBBEHA...    SCOTT...        SIMPSON...      WINSTON...

MSZ031-039-071100-
LOWNDES MS-NOXUBEE MS-

TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN MISSISSIPPI...
LOWNDES...      NOXUBEE...

CRAVEN
Special weather statement, Dec 7, 4:40 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0440 AM CST TUE DEC 07 2004

MSZ031-039-071140-
LOWNDES MS-NOXUBEE MS-

TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
LOWNDES...      NOXUBEE...

CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0442 AM CST TUE DEC 07 2004

MSZ051-071142-
NEWTON MS-

TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
NEWTON...

MSZ046-052-071142-
KEMPER MS-LAUDERDALE MS-

TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN MISSISSIPPI...
KEMPER...       LAUDERDALE...

CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER...
NATIONAL WEATHER SERVICE JACKSON MS
0442 AM CST TUE DEC 07 2004

MSZ051-071142-
NEWTON MS-

TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
NEWTON...

MSZ046-052-071142-
KEMPER MS-LAUDERDALE MS-

TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
KEMPER...       LAUDERDALE...

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:33 PM CSTSevere Thunderstorm WarningJANYazoo27 min
Dec 6, 11:44 PM CSTSevere Thunderstorm WarningJANSharkey, Washington46 min
Dec 7, 12:05 AM CSTTornado WarningJANLeflore, Sunflower40 min
Dec 7, 12:19 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey56 min
Dec 7, 12:34 AM CSTTornado WarningJANCarroll, Grenada, Leflore41 min
Dec 7, 12:44 AM CSTTornado WarningJANHolmes, Humphreys, Sharkey46 min
Dec 7, 12:47 AM CSTSevere Thunderstorm WarningJANWarren43 min
Dec 7, 12:52 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 12:57 AM CSTSevere Thunderstorm WarningJANClaiborne63 min
Dec 7, 1:12 AM CSTTornado WarningJANGrenada33 min
Dec 7, 1:22 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 1:26 AM CSTSevere Thunderstorm WarningJANHinds64 min
Dec 7, 1:31 AM CSTTornado WarningJANHolmes29 min
Dec 7, 1:36 AM CSTTornado WarningJANHinds54 min
Dec 7, 1:37 AM CSTFlash Flood WarningJANCarroll, Grenada, Montgomery53 min
Dec 7, 1:39 AM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson51 min
Dec 7, 1:44 AM CSTTornado WarningJANCarroll, Montgomery, Webster31 min
Dec 7, 1:50 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo25 min
Dec 7, 1:57 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw33 min
Dec 7, 1:58 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah62 min
Dec 7, 2:07 AM CSTSevere Thunderstorm WarningJANRankin53 min
Dec 7, 2:14 AM CSTSevere Thunderstorm WarningJANLeake, Madison46 min
Dec 7, 2:23 AM CSTTornado WarningJANAttala, Choctaw, Winston37 min
Dec 7, 2:28 AM CSTTornado WarningJANRankin47 min
Dec 7, 2:31 AM CSTTornado WarningJANRankin44 min
Dec 7, 2:32 AM CSTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster43 min
Dec 7, 2:48 AM CSTSevere Thunderstorm WarningJANScott57 min
Dec 7, 2:54 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba36 min
Dec 7, 2:55 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson65 min
Dec 7, 2:57 AM CSTSevere Thunderstorm WarningJANSmith63 min
Dec 7, 2:59 AM CSTTornado WarningJANNoxubee, Winston46 min
Dec 7, 3:14 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha31 min
Dec 7, 3:15 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Dec 7, 3:19 AM CSTSevere Thunderstorm WarningJANNewton41 min
Dec 7, 3:28 AM CSTSevere Thunderstorm WarningJANNeshoba32 min
Dec 7, 3:37 AM CSTSevere Thunderstorm WarningJANJasper38 min
Dec 7, 3:41 AM CSTTornado WarningJANLowndes34 min
Dec 7, 3:42 AM CSTSevere Thunderstorm WarningJANKemper63 min
Dec 7, 3:47 AM CSTSevere Thunderstorm WarningJANCovington58 min
Dec 7, 3:49 AM CSTSevere Thunderstorm WarningJANLauderdale56 min
Dec 7, 4:03 AM CSTTornado WarningJANKemper42 min
Dec 7, 4:25 AM CSTSevere Thunderstorm WarningJANClarke50 min
Dec 7, 4:34 AM CSTSevere Thunderstorm WarningJANJones56 min
Dec 7, 4:44 AM CSTSevere Thunderstorm WarningJANLauderdale31 min
Dec 7, 4:56 AM CSTSevere Thunderstorm WarningJANLamar64 min
Dec 7, 5:00 AM CSTSevere Thunderstorm WarningJANForrest60 min
Dec 7, 5:07 AM CSTTornado WarningJANLamar53 min
Dec 7, 5:14 AM CSTSevere Thunderstorm WarningJANClarke31 min
Dec 7, 6:01 AM CSTSevere Thunderstorm WarningJANForrest44 min

Nearby

Tornado Warnings in Mississippi, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.